MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 4FX55CM SGL PRO PICC CT-BASIC; PRO-PICC CT

MEDICAL COMPONENTS, INC. 4FX55CM SGL PRO PICC CT-BASIC; PRO-PICC CT
Model Number MR17034101
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Catheter is leaking and macerated after days of insertion.
 
Additional Manufacturer Narrative
Multiple requests for device return were not successful.Photographs provided confirm the complaint as the lumen appears to have ballooned and burst.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step.This test would have detected any holes, tears, leaks, or weak spots if it had existed at the time of manufacture.Without an evaluation of the device a root cause cannot be determined but is not likely manufacture related.A contributing factor may include flushing or power injecting against an occluded lumen.The instructions for use (ifu) contains the following precautions and warnings: small syringes will generate excessive pressure and may damage the catheter.Ten (10)cc or larger syringes are recommended.Do not flush against resistance.If the lumen will neither aspirate nor flush, and it has been determined that the catheter is occluded with blood, follow institutional declotting procedure.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.Exceeding the maximum indicated flow rate may result in catheter failure and/or catheter tip displacement.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The complained device was returned for evaluation and the complaint was reopened.Visual inspection confirms the complaint as there is a lumen burst distal to the 13 cm mark and continues to the 15 cm mark.When viewed under magnification an extrusion line was noted on the lumen.A supplier corrective action request was issued to the contract manufacturer.The contract manufacturer took relative measurements of the returned device.Measurements were taken proximal, distal, and at the burst location.Measurements taken at one location proximal to the burst and at 2 locations distal to the burst were in tolerance.Measurements taken at the burst location revealed the wall thickness was out of tolerance.However, this condition was most likely caused by ballooning of the lumen prior to the burst.The thin wall thickness is determined to be a result of the burst and not the cause.Under magnification an extrusion line was noted on the lumen.The burst was off center from this line.This extrusion line is only detectable under magnification and cannot be noted during normal inspection.A cross section of the lumen was performed to determine if the extrusion line had any effect on the dimensions/wall thickness.It did not.As a result, it was determined the extrusion line is not correlated with the reported complaint event.A review of the manufacture records for the catheter lot number reported revealed the subassembly for this device came from four possible lots.The lots were manufactured according to specification with no non-conformances or abnormalities.The device was implanted 22 days prior to the incident.Possible causes for catheter rupture include but are not limited to flushing or power injecting against an occluded lumen, exceeding the maximum flow rate, failure to ensure patency of the catheter, and failure to warm contrast to body temperature prior to power injection.These are all noted in the instructions for use for this device.The investigation revealed no evidence to suggest the lumen burst was related to the manufacture process.A definitive root cause cannot be determined.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4FX55CM SGL PRO PICC CT-BASIC
Common Device Name
PRO-PICC CT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key12098950
Report Number2518902-2021-00034
Device Sequence Number3820655
Product Code LJS
UDI-Device Identifier00884908033069
UDI-Public884908033069
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/07/2023
Device Model NumberMR17034101
Device Catalogue NumberMR17034101
Device Lot NumberMNYW530
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer07/01/2021
07/01/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date10/29/2021
04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale